Hi everyone. I was diagnosed in 2013 but have got worse recently. I was having real trouble getting my dr to understand and after being told I was depressed and seeing a specialist who repeatedly asked me if I want to kill myself I gave up. Now I have got worse I went to see another dr at my practice who is very understanding. She put me on amitriptyline which helped with the sleep but not during the day so she told me to stop them and try gabapentin but they r not helping with my sleep does anyone take both together or something else that helps? I also feel like a have verigo and am really off balance. Any advise would be very good x

13 Replies

  • HI. I take both together they work really well for me. I take 20mg amitriptyline at night and 900mg 3 x daily Gabapentin. Just a cautionary note the Gabapentin was increased slowly from 600mg 1 x daily to 900mg 3 x daily over at least 5 weeks. I also have 30mg Mirtazapine at night and Oxycodone prolonged release twice daily then 10mg up to 4 x daily Oxycodone immediate release. It's taken along time to sort my med's to suit. So don't panic if they don't work straight away as it's always await and see type process. Jentle hugs to you. Hope this helps. Pat XX


  • Thanks for that I'm just feeling a bit down at the moment so want to find something that will work xx

  • I know Hol how you feel. But, believe me it will get better. It's good you have at least 1 doc in your practice that is understanding!!! Keep persisting is all I can really advise - it worked for me!!!! X

  • Sorry forgot about the vertigo. I also have balance, sight and hearing problems. Not having treatment for these at the moment but I really need to soon. I do have my crutches and walking frame which both help. I'm waiting for my wheelchair which will help for longer journeys. Could you please let me know if you find out any more about balance problems. Pat XX

  • I will do I did mention to my doctor about using a stick but she didn't say anything just that might need it soon. My Nan got me 2 as a joke because I am always falling over but feel a bit silly using it at the moment I'm only 28 xx

  • Please don't feel 'silly' if you need them for support use them!! Again just a cautionary note and only from my experience - 1 stick can be dangerous I would always advise 2 for stability. Good luck. Keep posting!!!!!! Pat XX

  • I am so genuinely sorry to read that and I sincerely hope that you can find some resolution to your pain and suffering. I take Pregabalin and Co-Codamol, which I find so not work fully for me. Therefore I also use a TENS Machine which helps me a great deal.

    I want to genuinely and sincerely wish you all the best of luck.

    All my hopes and dreams for you


  • My doctor increased my gabapentin from 300 to 600 and I immediately started to have balance and visual problems. It finally came down to dizziness, lack of coordination, and nausea. I was out shopping with a friend and luckily she drove home. That was that for gabapentin. It does work for lots of FMs to varying degrees.

    I thought Amitryptiline (never spell that right) made a good sleep aid. It's also an antidepressant which it sounds like you need. I don't think there's any interactions that would prevent you from taking them at the same time? I sure can't give a medical opinion. But your doctor should know.

    I hope you feel better soon.

  • They have forms on mother site that can be sent to your doctor that explains a little more about fibro. This is a pretty good video that explains a few things to those that are new to fibro. Or at least to me it was pretty good. I will ask administration to please look at and if you feel it's not appropriate please edit my reply!

  • I have been on tramadol for over ten yrs maybe longer I don't sleep either not very well as the meds your on didn't work for me I've recently lowers my does of tramadol gone from 6a day right down to 2 & I'm sleeping much better I'm on fluxatine for depression only one a day but I have the same question asked do I want to harm myself think it's the normal question to ask hope you get sorted soon when no one understands how you are it's worse I moved aswell & I'm much better for it too I really hope you can sort your meds out & your family try to understand big hugs sent xxx

  • I had the same problems with my meds, It's trying to find the right med for you that doesn't have all the side effects( there's not many) Sometimes fluoxatine has nasty side effects also, and that's one of the reasons I came of it. Pls go back to your doc or try another one if available AND get that ear checked out, there may be an underlying problem there.

    Take care and soft gentle hugs :) xxx

  • Thanks to everyone for your replies they mean a lot. I don't think it helps that I am a mum of 2 (5 & 7 year old) and work 32 hours a week I have lots of support but things with the kids suffer as I'm 2 worn out to do anything even taking them out for dinner I'm ready for bed when I get in and even eating hurts xx

  • OMG they should be calling you Supermum. I take my hat of to you :)

    Take care :) xxxx

You may also like...